The Floxie Hope Podcast Episode 10 – Ariel

Haruki Murakami Storm Quote

 

In Episode 10 of The Floxie Hope Podcast Ariel shares her journey through fluoroquinolone toxicity.  Ariel felt and looked like she had aged 15 years in a matter of just a couple months after she took ciprofloxacin to treat a urinary tract infection.  She also suffered from anxiety, insomnia, depersonalization and many areas of her life falling apart.  Though Ariel is still going through her fluoroquinolone toxicity journey, she has learned many life lessons along the way.  She has found her strength and joy has returned to her life.  Ariel brings beautiful perspective to the journey through fluoroquinolone toxicity.

You can listen to Episode 10 of The Floxie Hope Podcast featuring Ariel through these links:

http://www.floxiehopepodcast.com/episode-010-ariel/

https://itunes.apple.com/us/podcast/floxie-hope-podcast/id945226010

Reviews on iTunes are greatly appreciated!  Thank you very much for listening to The Floxie Hope Podcast!

 

flu tox get help you need banner click lisa

Tagged: , , , , , , , , , ,

11 thoughts on “The Floxie Hope Podcast Episode 10 – Ariel

  1. Melanie kemp February 19, 2015 at 11:19 am Reply

    Does Ariel have her story anywhere. She kinda sounds like me

    • quoyle09 February 20, 2015 at 8:39 am Reply

      Hi Melanie, I don’t have my story anywhere but the podcast. Did you go through a lot of the same experiences with your floxing?

      • Ariel February 20, 2015 at 8:41 am Reply

        Sorry, this is Ariel. I don’t know why it says quoyle09 on that first comment I made!

      • Melanie kemp February 20, 2015 at 9:13 am Reply

        Hi. Yes. Just from some of the symptoms you mentioned you sound like me. I was floxed in 2010 and actually did recover fairly quickly even though i put myself in the severe catagory. But i relapsed in May 2014 after starting a workout program and im still trying to recover. I also started to lose my hair this time and its a strange texture and many of the symptoms you mentioned. I was just interested in what all symptoms you had. Maybe you can E mail me at
        melglove@hotmail.com
        If you have time 🙂

        • L September 11, 2017 at 8:23 pm

          Ariel, seeing this (or rather listening) MUCH later. I had over 30 side effects—some beyond terrifying including gasping for breath, vision damage, olfactory nerve damage so bad that everything in the world even unscented items were asphyxiating. I wanted to comment here though first because I too notice side effects after only three Cipro (my vision ones and peripheral neuropathy were after the FIRST dose but sadly I did not make the connection. They started really escalating though after three and I continued to take a fourth pill again not knowing what was causing the problem.

          I too had just indescribable insomnia. Then the fact I could barely breathe of course made matters worse. I took sleeping pills, so I totally understand that you took pills. In fact, had I not, I would not have slept at all. I had NO hours sleep without the pills and in the beginning even WITH the pills I got one or two hours. I stayed on the pills until I was up to 5-6 hours, then “weaned” myself off. Today, I get ocassional insomnia, but most nights I can get 7-8 hours. I never would have made it without the period of taking the pills.

          You also said you had side effects most people don’t have. Well, I have! I had my hair come out in chunks—not surprising given that these are failed chemo drugs. I also aged. My skin, for most of the first year was so dry and rough it’s hard to describe. Almost like an emory board. My gut was destroyed and I went from 145 to 112 in 6 weeks. I am older so the skin just doesn’t bounce back after that. Add to that the damage to my skin from the Cipro, and it’s not pretty. I know Cipro destroys collagen so I am guessing that’s what happened. The skin especially on my legs is so bad now. The hair has mostly come back. My hair cutter tells me she definitely notices it is thicker than it was. So there’s hope there! Thanks for sharing your story. (BTW, I am 2 1/2 years out.)

  2. Jeannie February 19, 2015 at 12:56 pm Reply

    Thank you Ariel for sharing your story, you are fighting this fight with wisdom, dignity and bravery!

    • Ariel February 20, 2015 at 8:41 am Reply

      Thank you!

  3. carol February 19, 2015 at 2:11 pm Reply

    Ariel, your words resonated with me. The stuff about “what makes me, me” made me cry. Being in the sun makes me feel better too. I feel like just talking to people again would help too but unfortunately, I moved to Portland to go to school 2.5 years ago and don’t have any friends or family here. Can’t go back to Denver anytime soon, trying to finish school, and can’t exactly go out and make friends here, I’m too nervous to talk to people who don’t know me or don’t understand what I’m going through. Are you in Oregon? Also, I have been a vegetarian for 23 years and wonder if it’s holding me back. Do you think that reintroducing meat has helped you?

    • Ariel February 20, 2015 at 8:58 am Reply

      Hi Carol, I’m glad it resonated with you! I live a few hours away from Portland. I’m sorry to hear you’re having such a difficult time. This stuff is awful, there is no way around it. I would strongly encourage you to do anything that can get you to connect with people, even if it feels uncomfortable at first. That could be a support group, a class or just going for a walk and making small talk. I’ve found that just getting myself in a situation where I’m talking to people about everyday things made me feel more normal. I don’t know if eating meat will help you but I can say I felt really weak when I first got floxed and eating meat seemed to make that a little better. I’m not sure how to send you my contact info on here privately, but we could exchange e-mails if you know how to do it. I wish good things for you!

  4. carol February 22, 2015 at 1:02 pm Reply

    Lisa–
    could you please give Ariel my email address and/or vice-versa?

    Ariel–
    I’ve always been shy and the inability to comfortably make “small talk” has always been a minor weakness of mine. Antidepressants (or even a glass of wine, etc.) have historically helped amazingly well for this but those are out of the question now. Now that my brain has been scrambled by FQs, it’s hard to follow conversations. I’m lightheaded/off-balance (the most consistent side effect of the past year and the one that I think has contributed the most to my becoming a shut-in), have a spacey, foggy brain that hurts all the time but worse when I think too hard, and It’s like my eyes and ears are too weak/tired. I feel like if I had my friends around, they would understand and I could practice and eventually get better at having conversations. Unfortunately that’s not possible and my law school classes are a very cut-throat environment where I’m even more on edge than in other situations, plus I’m 15 years older than most other students, and all they want to talk about are their plans for after graduation: jobs, going into practice, taking the bar, etc., none of which I can even begin to think about right now for obvious reasons (I’m only still hanging on in school because the thought of quitting and being able to have ANY job right now seems impossible in my condition and scares the crap out of me). I don’t even know what I would talk about instead though. I have no longer have any interests other than trying to recover.

    I should probably talk to a therapist. I just worry that he or she wouldn’t understand how my issues are perhaps more neurologically complex than other cases that respond to antidepressants and how it’s the result of poison that’s probably still in my body. It sounds crazy; he or she won’t believe me and that will only result in further frustration for me (even my boyfriend doesn’t really believe me; because doctors haven’t been able to find anything wrong with me, he just thinks I’m “stressed out” and also depressed because of the weather here; never mind that none of this was a problem before levaquin and that while depression can cause physical symptoms, it doesn’t generally make you dizzy and cause vision loss).

    On the other hand, maybe I’m putting the cart before the horse, so to speak, by trying to heal my psyche and move on while I still have all this pain and other symptoms.

    Okay, I’m stopping my unpleasant rant/rambling now, sorry. Anyway, thanks for your thoughtful reply; I hope you are continuing to feel better.

  5. irin September 12, 2015 at 2:22 am Reply

    Ariel please please help me i took one cipro and one factive two months ago im going insane and it is much harder everyday i have bad derealization im suicidal please help me. tell me about your dp please please :'(((((

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: